MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used in treatment.The device was not returned for evaluation.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.There was no specific performance related failure reported by the user.The device passed all in-process and qa final inspection steps before shipping to the customer.Per instructions for use (ifu), it informs the user of these cautions: device is supplied sterile.Do not use if package has been previously opened or damaged.Prior to use, read all package inserts, warnings, precautions, and instructions.Failure to do so may result in severe patient injury or death.Procedure must be performed by trained medical personnel well versed in anatomical landmarks, safe technique, and potential complications.The product is designed for single use only.Do not resterilize or reuse.Do not alter the product in any way.In addition, they list these adverse effects and possible complications: air embolism, bleeding, hematoma formation, and vessel damage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.No further follow-up is required.
 
Event or Problem Description
On (b)(6) 2019, the patient a (b)(6), white, female was presented to physician for coding, doing cpr (cardiopulmonary resuscitation).After the pccs (pulmonary critical care) procedure, while the patient was in icu (intensive care unit) it was noted there was bleeding at insertion site; the bleeding issue has not been identified.These multiple devices were also used during the procedure: intra-aortic balloon pump (iabp), impella and extracorporeal membrane oxygenation (ecmo).It is unknown how much blood the patient loss, however they were given one (1) unit of packed red blood cells (prbc).The procedure was completed with standard protocol; device was removed via vascular surgery cut down and the explant was due to heart recovery, not device failure or bleeding.It was reported the patient is still alive and in the hospital.The introducer will not be returned for evaluation, as it was discarded.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, g4, g7, h2, h6, and h10: additional information h6 method codes: 4109 and 4110.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8728737
Report Number1035166-2019-00054
Device Sequence Number16591248
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-15234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR